MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035421030
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that endovascular aneurysmal coil embolization procedure was performed.After advancement of the target coil to the aneurysm, the subject coil was tried to detach using detachment system.Though the detachment system kept in the stable position and placement of marker was checked, even after three successful attempts to detach the subject coil by detachment system, it was unable to detach.The movement of coil was checked under fluoroscopy when detachment was performed.The distal portion of subject coil delivery wire was torn off/fractured when trying to advance the delivery wire for repositioning of it into the desired aneurysmal site.The physician was able to remove all parts of torn delivery wire from patient anatomy.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the main coil was found to be detached, kinked/bent, and stretched.The detachment seems to be electrical/partially electrical.The coil delivery wire was found to be kinked bent in a few places, there was no breakage noted to the delivery wire.There was significant amount of procedural fluids noted on the detachment zone and on the main coil.The suture was found to be intact.Functional inspection was unable to perform due to coil damage.The reported delivery wire fracture was not confirmed, the reported failure to detach and false detachment signal can be confirmed based on the condition of the returned coil.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The coil was returned detached from the delivery wire, it was kinked and stretched, there was evidence of electrolytic detachment and there was procedural fluids/blood/thrombus noted to the detachment zone, these are all contributing factors to failure to detach the coil.The delivery wire was noted to be kinked and not fractured, as was reported.It is probable that the main coil was damaged during the clinical procedure, this damage along with the presence of thrombus to the detachment zone probably caused the coil to partially detach, allowing it to be removed from the patient, it is probable that the coil was then fully detached once removed from the patient, this would explain how the coil was removed from the patient with evidence of electrolytic detachment.An assignable cause of procedural factors will be assigned to the reported ¿main coil failed/unable to detach¿ and ¿main coil false detachment signal¿ and to the analyzed ¿main coil kinked/bent¿ and ¿main coil stretched¿, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.It is probable that the delivery wire was damaged as a result of handling of the device during the clinical procedure, therefore an assignable cause of handling damage will be assigned to the analyzed ¿coil delivery wire kinked/bent¿.An assignable cause of not confirmed will be assigned to the reported ¿coil delivery wire broken/fractured during use¿, as the delivery wire was found not to be fractured.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description

Brand Name
TARGET 360 NANO 1MM X 3CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11822880
Report Number3008881809-2021-00201
Device Sequence Number13718409
Product Code HCG
UDI-Device Identifier04546540697974
UDI-Public04546540697974
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2023
Device Model NumberM0035421030
Device Catalogue NumberM0035421030
Device Lot Number22479896
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2021
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer09/27/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1